Alert archive / Oklahoma / River Flood Warnings in 2015
River Flood Warning 6, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Apr 18, 2015, 8:42 PM CDT for LeFlore County, Oklahoma. It took effect at Apr 19, 2015, 1:00 AM CDT. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2015, 8:42 PM CDT (01:42 UTC)
- In effect from
- Apr 19, 2015, 1:00 AM CDT
- Expired
- Apr 19, 2015, 3:00 PM CDT
- In force
- 14 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 18 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Poteau River near Panama (PANO2).
- Action stage
- 29 ft
- Minor stage
- 29 ft
- Moderate stage
- 33 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07249413, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
942 WGUS44 KTSA 190142 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 842 PM CDT SAT APR 18 2015 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-190942- /O.NEW.KTSA.FL.W.0006.150419T0600Z-150419T2000Z/ /PANO2.1.ER.150419T0600Z.150419T1200Z.150419T1400Z.NO/ 842 PM CDT SAT APR 18 2015 The National Weather Service in Tulsa has issued a * Flood Warning for The Poteau River near Panama * from late tonight to Sunday afternoon, or until the warning is cancelled. * At 7:30 PM Saturday, the stage was 27.88 feet. * Flood stage is 29.0 feet. * Minor flooding is forecast. * Forecast...The Poteau River near Panama is expected to rise above flood stage Sunday before dawn and continue to rise to near 29.1 feet by Sunday morning. The river is expected to fall below flood stage late Sunday morning. * Impact...At 29.0 feet, minor agricultural flooding occurs. && LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449 $$
1 follow-up statement
107 WGUS84 KTSA 191019 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 519 AM CDT SUN APR 19 2015 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-191049- /O.CAN.KTSA.FL.W.0006.000000T0000Z-150419T2000Z/ /PANO2.1.ER.150419T1141Z.150419T1200Z.150419T1400Z.NO/ 519 AM CDT SUN APR 19 2015 The Flood Warning is cancelled for The Poteau River near Panama. * At 4:30 AM Sunday, the stage was 28.29 feet. * Flood stage is 29.0 feet. * Forecast...The river has crested below flood stage and is expected to continue a slow fall. && LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Apr 18, 6:27 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Apr 18, 6:27 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 627 PM CDT SAT APR 18 2015 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. MAINLY VFR CONDITIONS ACROSS THE AREA THIS EVENING WITH THUNDERSTORMS DEVELOPING TO THE WEST OF THE AREA. WENT WITH A TEMPO FOR THUNDER AT THE EASTERN OKLAHOMA TAF SITES AT 04Z. THIS IS IN LINE WITH WHAT THE LATEST HRRR IS PROJECTING. FOG WILL BE A CONCERN LATE TONIGHT AT THE NORTHWEST ARKSANS SITES...COULD SEE IFR CONDITIONS BEFORE IMPROVING MID-MORNING SUNDAY. && .PREV DISCUSSION... /ISSUED 405 PM CDT SAT APR 18 2015/ DISCUSSION... AN UPPER LEVEL LOW CONTINUES TO RESIDE THIS AFTERNOON OVER SOUTHERN COLORADO AND NORTHERN NEW MEXICO PER LATEST WATER VAPOR IMAGERY. OUT AHEAD OF THE UPPER LOW A DRYLINE HAS SET UP OVER FAR WESTERN OKLAHOMA INTO WESTERN TEXAS. SCATTERED STRONG/SEVERE CONVECTION HAS BEGUN TO INITIATE DURING THE PAST COUPLE OF HOURS ALONG AND NEAR THIS DRYLINE...MOVING TO THE NORTH. TO THE EAST ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...THE PRECIP FROM THIS MORNING/EARLY AFTERNOON HAS SHIFTED OUT OF THE CWA WITH PARTLY TO MOSTLY CLOUDY SKIES. THIS EVENING AND OVERNIGHT TONIGHT...THE UPPER LOW OUT WEST IS EXPECTED TO FINALLY PUSH OUT INTO WESTERN KANSAS AND BECOME MORE OF AN OPEN WAVE COMPARED TO THE CLOSED OFF LOW THAT IT HAS BEEN. AS THE LOW SHIFTS EASTWARD...THE SCATTERED CONVECTION SHOULD MAKE ITS WAY TOWARD AND INTO PORTIONS OF THE CWA TONIGHT. THE GREATER INSTABILITY WILL BE LOCATED CLOSER TO THE DRYLINE THIS AFTERNOON/EVENING WHICH SHOULD AID IN CONVECTION WEAKENING AS IT PUSHES INTO THE CWA OVERNIGHT. HOWEVER...ENOUGH SHEAR AND COLD TEMPS ALOFT WILL ALLOW FOR A LIMITED SEVERE POTENTIAL WITH LARGE HAIL AND STRONG WINDS BEGIN THE MAIN THREATS ACROSS THE CWA THIS EVENING AND OVERNIGHT. CLOUDY CONDITIONS ALONG WITH DEWPOINTS HOLDING IN THE UPPER 50/LOW 60S SHOULD KEEP LOW TEMPS SUNDAY MORNING CLOSE TO THIS MORNING LOWS. THE UPPER LOW IS FORECAST TO MOVE ACROSS THE REGION DURING THE DAY SUNDAY...PUSHING A COLD FRONT INTO EASTERN OKLAHOMA SUNDAY AFTERNOON AND THROUGH NORTHWEST ARKANSAS SUNDAY EVENING. AHEAD OF THE COLD FRONT...THUNDERSTORM CHANCES WILL CONTINUE OVER THE CWA WITH A LIMITED SEVERE POTENTIAL OVER MUCH OF THE REGION AS THE CAP LOOKS TO BE WEAK. AN ELEVATED SEVERE POTENTIAL LOOKS POSSIBLE OVER SOUTHEAST OKLAHOMA INTO WEST CENTRAL ARKANSAS AND EXTENDING EASTWARD WHERE THE WARMER TEMPS AND BETTER INSTABILITY LOOKS TO BE LOCATED. LARGE HAIL AND DAMAGING WINDS AGAIN LOOK TO BE THE MAIN HAZARDS WITH ANY CONVECTION AHEAD OF THE FRONT. BEHIND THE FRONT...GUSTY NORTHERLY WINDS IN THE 20 TO 30 MPH RANGE WILL BE POSSIBLE. LATEST MODEL SOLUTIONS INDICATE THE COLD FRONT EXITING THE CWA SUNDAY EVENING AS THE UPPER LOW GETS ABSORBED INTO A SECOND LOW PRESSURE SYSTEM DROPPING OUT OF CENTRAL CANADA AND INTO THE GREAT LAKES REGION. THIS WILL AID IN TEMPS FALLING INTO THE 40S FOR MOST LOCATIONS BY MONDAY MORNING AND COOL HIGH TEMPS MONDAY AFTERNOON. DRIER AIR OVER THE CWA WILL HELP TO DELAY THE NEXT PRECIP CHANCES INTO TUESDAY AS A PIECE OF ENERGY DROPS DOWN THROUGH THE PLAINS ON THE BACKSIDE OF THE SLOW MOVING UPPER LOW OVER THE GREAT LAKES. IN THE EXTENDED FORECAST...A FRONTAL BOUNDARY LOOKS TO MOVE INTO THE CWA THURSDAY AHEAD OF ANOTHER SHORTWAVE MOVING INTO THE SOUTHERN PLAINS WITHIN THE ZONAL FLOW ALOFT. THIS BOUNDARY SHOULD BECOME THE FOCUS FOR THUNDERSTORM DEVELOPMENT WEDNESDAY INTO THE WEEKEND BEFORE THE SHORTWAVE AND THE FRONT PUSHES EAST OF THE CWA. INCREASING MOISTURE...AN UPPER LEVEL JET STREAK OF 100-130KT PARALLEL TO THE NEARLY STATIONARY FRONTAL BOUNDARY AND INSTABILITY OVER THE REGION WILL ALLOW FOR THE POTENTIAL FOR SEVERE WEATHER TO BE POSSIBLE OVER THE REGION. TEMPS DURING THIS TIME FRAME LOOK TO BE COOLER ON THE NORTHERN SIDE OF THE FRONT AND WARMER TO THE SOUTH. LATEST INDICATIONS ARE THAT TEMPS COULD BE COOLER THAN WHAT HAS BEEN FORECAST WHICH COULD LIMITED THE OVERALL SEVERE POTENTIAL. THUS...WILL CONTINUE TO MONITOR LATEST DATA AS THIS SYSTEM SETS UP OVER THE NEXT SEVERAL DAYS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...10
Hazardous weather outlook, Apr 18, 4:45 PM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
445 PM CDT SAT APR 18 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-191030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
445 PM CDT SAT APR 18 2015
...STORMS ARRIVE THIS EVENING AND OVERNIGHT BUT THE BEST SEVERE
POTENTIAL WILL BE ON SUNDAY...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...LATE AFTERNOON THROUGH TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...WEST OF HIGHWAY 75.
ONSET...AFTER 8 PM.
FLASH FLOOD.
RISK...ELEVATED.
AREA...FAR NORTHEAST AND EAST CENTRAL OKLAHOMA...FAR NORTHWEST
ARKANSAS.
ONSET...AFTER MIDNIGHT.
DISCUSSION...
THUNDERSTORMS ALONG AND AHEAD OF THE DRYLINE ACROSS WESTERN OKLAHOMA
ARE FORECAST TO MOVE SLOWLY EAST DURING THE EVENING AND OVERNIGHT.
THE STORMS WILL BE CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL
INITIALLY...WITH AN EVENTUAL ORGANIZATION INTO A LINE WITH A
DAMAGING WIND THREAT. THE GREATEST SEVERE WEATHER THREAT IS EXPECTED
TO BE ALONG AND WEST OF HIGHWAY 75 IN EASTERN OKLAHOMA.
AS THESE STORMS MOVE OVER AREAS THAT RECEIVED HEAVY RAIN LAST
NIGHT INTO THIS MORNING ACROSS FAR NORTHEAST AND EAST CENTRAL
OKLAHOMA AS WELL AS FAR NORTHWEST ARKANSAS...THE FLOOD THREAT WILL
INCREASE.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THE GREATER POTENTIAL FOR SEVERE STORMS WILL BE ON SUNDAY
AFTERNOON...FROM ROUGHLY 2 PM TO 10 PM. THE AREA WITH THE GREATEST
POTENTIAL WILL BE ALONG AND EAST OF HIGHWAY 69 IN EASTERN OKLAHOMA
OVER INTO NORTHWEST ARKANSAS. THE COMBINATION OF SHEAR AND
INSTABILITY WILL ALLOW FOR THE DEVELOPMENT OF SOME SUPERCELL
STORMS...WITH THE POTENTIAL TO PRODUCE HAIL TO TENNIS BALL SIZE AND
WIND GUSTS OF 60 TO 70 MPH. AN ISOLATED TORNADO IS POSSIBLE...BUT
THE OVERALL THREAT IS LOW.
A COLD FRONT WILL SWEEP ACROSS THE REGION ON SUNDAY...IN
ASSOCIATION WITH A UPPER LEVEL WAVE THAT WILL BE MOVING ACROSS THE
PLAINS. THUNDERSTORMS WILL DEVELOP AHEAD OF THIS FRONT AND WILL
EXIT THE REGION AS THE FRONT CLEARS OUR AREA BY MIDNIGHT SUNDAY
NIGHT.
CHANCES FOR STORMS WILL RETURN TO THE FORECAST FOR THE MID TO
LATTER HALF OF NEXT WEEK...MAINLY IN RESPONSE TO MOISTURE RETURN
IN A NW FLOW REGIME. AN UPPER LEVEL WAVE MAY ENHANCE THE SEVERE
POTENTIAL TOWARD THE END OF THE WORK WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Apr 18, 8:37 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
837 PM CDT SAT APR 18 2015
OKZ064-065-190230-
CREEK OK-OKFUSKEE OK-
837 PM CDT SAT APR 18 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 930 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN CREEK
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 837 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 25 MILES WEST OF MILFAY TO 9 MILES WEST OF PADEN TO 33
MILES SOUTHWEST OF BEARDEN...MOVING NORTHEAST AT 25 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...OKEMAH...
BEARDEN...CASTLE...PADEN...BOLEY...MASON...OKFUSKEE...WELTY...
BRISTOW...MILFAY...SLICK...DEPEW...SHAMROCK...DRUMRIGHT AND OILTON.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS OF 40 TO 50 MPH.
LAT...LON 3612 9663 3616 9657 3577 9621 3528 9624
3529 9645 3545 9645 3545 9648 3543 9649
3545 9655 3543 9655 3540 9653 3539 9654
3540 9658 3540 9663
TIME...MOT...LOC 0137Z 239DEG 27KT 3579 9697 3553 9669
3509 9683The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 8:37 PM CDT | Special Weather Statement | TSA | Creek, Okfuskee | 53 min |
| Apr 18, 9:28 PM CDT | Special Weather Statement | TSA | Creek, Okfuskee | 47 min |
| Apr 18, 10:17 PM CDT | Special Weather Statement | TSA | Okmulgee, Tulsa | 28 min |
| Apr 18, 10:42 PM CDT | Special Weather Statement | TSA | Hughes | 48 min |
| Apr 18, 11:10 PM CDT | Special Weather Statement | TSA | Pittsburg | 50 min |
| Apr 18, 11:39 PM CDT | Special Weather Statement | TSA | Osage | 36 min |
| Apr 18, 11:51 PM CDT | Special Weather Statement | TSA | Pittsburg | 24 min |
| Apr 19, 2:37 PM CDT | Special Weather Statement | TSA | Haskell | 23 min |
| Apr 19, 2:56 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 34 min |
| Apr 19, 3:13 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 47 min |
| Apr 19, 3:52 PM CDT | Special Weather Statement | TSA | Okfuskee | 38 min |
| Apr 19, 3:54 PM CDT | Special Weather Statement | TSA | Pawnee | 36 min |
| Apr 19, 4:10 PM CDT | Special Weather Statement | TSA | Wagoner | 35 min |
| Apr 19, 4:11 PM CDT | Special Weather Statement | TSA | McIntosh | 34 min |
| Apr 19, 4:23 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee | 37 min |
| Apr 19, 4:24 PM CDT | Special Weather Statement | TSA | Washington | 36 min |
| Apr 19, 4:28 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 47 min |
| Apr 19, 4:34 PM CDT | Special Weather Statement | TSA | Pittsburg | 41 min |
| Apr 19, 4:40 PM CDT | Special Weather Statement | TSA | McIntosh | 35 min |
| Apr 19, 4:41 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 49 min |
| Apr 19, 4:44 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Sequoyah | 46 min |
| Apr 19, 4:47 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee | 43 min |
| Apr 19, 4:56 PM CDT | Special Weather Statement | TSA | Rogers | 34 min |
| Apr 19, 5:00 PM CDT | Special Weather Statement | TSA | Adair | 30 min |
| Apr 19, 5:04 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 41 min |
| Apr 19, 5:09 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 20 min |
| Apr 19, 5:12 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 48 min |
| Apr 19, 5:25 PM CDT | Special Weather Statement | TSA | Sequoyah | 35 min |
| Apr 19, 5:40 PM CDT | Special Weather Statement | TSA | Pushmataha | 35 min |
| Apr 19, 5:42 PM CDT | Special Weather Statement | TSA | Craig, Nowata, Washington | 48 min |
| Apr 19, 5:52 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 34 min |
| Apr 19, 6:29 PM CDT | Special Weather Statement | TSA | Craig, Ottawa | 61 min |
Nearby
River Flood Warnings in Oklahoma, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.